Advertisement

Acta Mathematica

, Volume 163, Issue 1, pp 1–55 | Cite as

Renewal theorems in symbolic dynamics, with applications to geodesic flows, noneuclidean tessellations and their fractal limits

  • Steven P. Lalley
Article

Keywords

Symbolic Dynamic Geodesic Flow Fractal Limit Renewal Theorem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Bowen, R.,Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms. Springer Lecture Notes in Mathematics, 470 (1975).Google Scholar
  2. [2]
    —, Hausdorff dimension of quasicircles.Inst. Hautes Études Sci. Publ. Math., 50 (1979), 11–26.MATHMathSciNetGoogle Scholar
  3. [3]
    Feller, W.,An Introduction to Probability Theory and its Applications, vol. 2. Wiley, New York, 1966.MATHGoogle Scholar
  4. [4]
    Ford, L. R.,Automorphic Functions. McGraw-Hill, New York, 1929.MATHGoogle Scholar
  5. [5]
    Hejhal, D.,The Selberg Trace Formula for PSL(2,R). Springer Lecture Notes in Mathematics, 548 (1976).Google Scholar
  6. [6]
    Huber, H., Über eine neue Klasse automorpher Functionen und eine Gitterpunktproblem in der hyperbolischen Ebene,Comment. Math. Helv., 30 (1956), 20–62.MathSciNetGoogle Scholar
  7. [7]
    Hutchinson, J., Fractals and self similarity.Indiana Univ. Math. J., 30 (1981), 713–747.CrossRefMATHMathSciNetGoogle Scholar
  8. [8]
    Kato, T.,Perturbation Theory for Linear Operators. Springer-Verlag, New York, 1980.MATHGoogle Scholar
  9. [9]
    Kolmogorov, A. N. &Tihomirov, V. M., Epsilon-entropy and epsilon-capacity of sets in functional spaces.Uspekhi Mat. Nauk, 14 (1959), 3–86.MathSciNetMATHGoogle Scholar
  10. [10]
    Krein, M. G., Integral equations on the half-line with a difference kernel.Uspekhi Mat. Nauk, 13 (1958), 3–120.MATHGoogle Scholar
  11. [11]
    Lalley, S., Distribution of periodic orbits of symbolic and Axiom A flows.Adv. in Appl. Math., 8 (1987), 154–193.CrossRefMATHMathSciNetGoogle Scholar
  12. [12]
    —, Regenerative representation for one-dimensional Gibbs states.Ann. Probab., 14 (1986), 1262–1271.MATHMathSciNetGoogle Scholar
  13. [13]
    Lalley, S., Packing and covering functions of some self-similar fractals. Unpublished manuscript (1987).Google Scholar
  14. [14]
    Lax, P. &Phillips, R., The asymptotic distribution of lattice points in euclidean and noneuclidean spaces.J. Funct. Anal., 46 (1982), 280–350.CrossRefMathSciNetMATHGoogle Scholar
  15. [15]
    Lehner, J.,Discontinuous Groups and Automorphic Functions, Amer. Math. Soc., Providence, 1964.MATHGoogle Scholar
  16. [16]
    Mandelbrot, B.,The Fractal Geometry of Nature. Freeman, New York, 1983.Google Scholar
  17. [17]
    Margulis, G., Applications of ergodic theory to the investigation of manifolds of negative curvature.Funktsional. Anal. i Prilozhen, 3 (1969), 89–90.MATHMathSciNetGoogle Scholar
  18. [18]
    Nielsen, J., Untersuchungen zur Topologie der geschlossenen zweiseitigen Flächen.Acta Math., 50 (1927), 189–358.MATHMathSciNetGoogle Scholar
  19. [19]
    Parry, W., Bowen's equidistribution theorem and the Dirichlet density theorem.Ergodic Theory Dynamical Systems, 4 (1984), 171–134.MathSciNetGoogle Scholar
  20. [20]
    Parry, W. &Pollicott, M., An analogue of the prime number theory for closed orbits of Axiom A flows.Ann. of Math., 118 (1983), 573–591.CrossRefMathSciNetGoogle Scholar
  21. [21]
    Patterson, S. J., A lattice point problem in hyperbolic space.Mathematika 22 (1975), 81–88.MATHMathSciNetCrossRefGoogle Scholar
  22. [22]
    —, The limit set of a Fuchsian group.Acta Math., 136 (1976), 241–273.MATHMathSciNetGoogle Scholar
  23. [23]
    Pollicott, M., A complex Ruelle-Perron-Frobenius theorem and two counterexamples.Ergodic Theory Dynamical Systems, 4 (1984), 135–146.MATHMathSciNetGoogle Scholar
  24. [24]
    Rudolph, D., Ergodic behavior of Sullivan's geometric measure on a geometrically finite hyperbolic manifold.Ergodic Theory Dynamical Systems, 2 (1982), 491–512.MATHMathSciNetGoogle Scholar
  25. [25]
    Ruelle, D., Statistical mechanics of a one-dimensional lattice gas.Comm. Math. Phys., 9 (1968), 267–278.CrossRefMATHMathSciNetGoogle Scholar
  26. [26]
    Thermodynamic Formalism. Addison-Wesley, Reading, 1978.MATHGoogle Scholar
  27. [27]
    Series, C., The infinite word problem and limit sets in fuchsian groups.Ergodic Theory Dynamical Systems, 1 (1981), 337–360.MATHMathSciNetGoogle Scholar
  28. [28]
    —, Symbolic dynamics for geodesic flows.Acta Math., 146 (1981), 103–128.MATHMathSciNetGoogle Scholar
  29. [29]
    —, On coding geodesics with continued fractions.Enseign. Math., 29 (1981), 67–76.MATHMathSciNetGoogle Scholar
  30. [30]
    Sullivan, D., On the ergodic theory at infinity of an arbitrary discrete group of hyperbolic motions.Proc. Stony Brook Conf. Kleinian Groups and Reimann Surfaces, Princeton University Press (1978).Google Scholar
  31. [31]
    —, The density at infinity of a discrete group of hyperbolic motions.Inst. Hautes Études Sci. Publ. Math., 50 (1979), 419–450.Google Scholar
  32. [32]
    —, Discrete conformal groups and measurable dynamics.Proc. Sympos. Pure Math., 39 (1983), 169–185.MATHGoogle Scholar
  33. [33]
    —, Entropy, Hausdorff measures new and old, and limit sets of geometrically finite Kleinian groups.Acta Math., 153 (1984), 259–278.MATHMathSciNetGoogle Scholar

Copyright information

© Almqvist & Wiksell 1989

Authors and Affiliations

  • Steven P. Lalley
    • 1
  1. 1.Purdue UniversityWest LafayetteUSA

Personalised recommendations